Alert archive / Colorado / Winter Weather Advisories in 2016

Winter Weather Advisory 21, NWS Denver/Boulder, CO

November 16, 20169 counties in Colorado

NWS Denver/Boulder, CO issued this winter weather advisory at Nov 16, 2016, 3:38 PM MST for 9 counties in Colorado. It took effect at Nov 17, 2016, 5:00 AM MST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2016, 3:38 PM MST (22:38 UTC)
In effect from
Nov 17, 2016, 5:00 AM MST
Expired
Nov 18, 2016, 3:52 AM MST
In force
23 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4171 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WWUS45 KBOU 162238
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
338 PM MST WED NOV 16 2016

...EARLY WINTER SYSTEM HEADED TOWARDS COLORADO...

.A WEATHER DISTURBANCE ACROSS THE GREAT BASIN WILL MOVE ACROSS
COLORADO ON THURSDAY THROUGH THURSDAY NIGHT. SNOW SHOWERS WILL
DEVELOP OVER THE MOUNTAINS EARLY THURSDAY MORNING BEFORE
DIMINISHING THURSDAY NIGHT. BE PREPARED FOR WINTER DRIVING
CONDITIONS AS WE MOVE FROM THE UNUSUAL DRY AND WARM WEATHER TO
MORE WINTER LIKE CONDITIONS. 

COZ031-033-034-170645-
/O.NEW.KBOU.WW.Y.0021.161117T1200Z-161118T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE
RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, 
LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, 
ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, 
BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, 
EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS,
KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, 
AND WINTER PARK
338 PM MST WED NOV 16 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 5 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT FROM 5 AM THURSDAY 
TO 5 AM MST FRIDAY. 

* TIMING...SNOW WILL DEVELOP LATER TONIGHT AND EARLY THURSDAY
  MORNING OVER THE MOUNTAINS. THE HEAVIEST SNOW IS EXPECTED DURING
  THE AFTERNOON AND EVENING HOURS BEFORE DIMINISHING OVERNIGHT. 

* SNOW ACCUMULATIONS...4 TO 12 INCHES...HEAVIEST AMOUNTS NORTH OF
  THE INTERSTATE 70 CORRIDOR. 

* WIND/VISIBILITY...WESTERLY WINDS 15 TO 30 MPH.
   
* IMPACTS...ROADWAYS WILL INITIALLY BE WET BUT MAY BECOME
  SLUSHY...ICY...AND SNOWPACKED ESPECIALLY BY LATE THURSDAY 
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW 
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW 
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE 
DRIVING.

&&

$$
4 follow-up statements
519 
WWUS45 KBOU 171151
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
451 AM MST THU NOV 17 2016

...EARLY SEASON STORM SYSTEM APPROACHING COLORADO...

.A WEATHER DISTURBANCE THAT HAS BEEN OVER UTAH OVERNIGHT WILL 
MOVE ACROSS COLORADO TODAY. SNOW SHOWERS WILL DEVELOP OVER THE 
MOUNTAINS THIS MORNING AND CONTINUE THROUGH THE EVENING. MODERATE
TO HEAVY SNOWFALL WILL BE POSSIBLE AT TIMES THROUGH THE AFTERNOON WITH
POOR VISIBILITIES AND SLIPPERY ROAD CONDITIONS. MOTORISTS DRIVING
IN THE MOUNTAINS TODAY SHOULD BE PREPARED FOR WINTER DRIVING 
CONDITIONS.
 

COZ031-033-034-172000-
/O.CON.KBOU.WW.Y.0021.161117T1200Z-161118T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE
RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, 
LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, 
ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, 
BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, 
EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS,
KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, 
AND WINTER PARK
451 AM MST THU NOV 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

* TIMING...SNOW WILL DEVELOP THIS MORNING OVER THE MOUNTAINS AND
  CONTINUE INTO TONIGHT. THE HEAVIEST SNOW IS EXPECTED DURING THE
   AFTERNOON AND EVENING HOURS BEFORE DIMINISHING OVERNIGHT. 

* SNOW ACCUMULATIONS...4 TO 10 INCHES...HEAVIEST AMOUNTS NORTH OF
   THE INTERSTATE 70 CORRIDOR. 

* WIND/VISIBILITY...WESTERLY WINDS 15 TO 30 MPH.

* IMPACTS...ROADWAYS WILL INITIALLY BE WET BUT MAY BECOME
  SLUSHY...ICY...AND SNOWPACKED BY LATE THIS AFTERNOON AND 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
214 
WWUS45 KBOU 171935
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1235 PM MST THU NOV 17 2016

.A WEATHER DISTURBANCE WILL MAKE ITS WAY ACROSS COLORADO THROUGH
THIS EVENING. MODERATE TO HEAVY SNOW SHOWERS WILL OCCUR AT TIMES
IN THE HIGH COUNTRY DURING THE AFTERNOON AND EVENING HOURS. 
ROADWAYS WILL BE SNOWPACKED AND SLICK AT TIMES WITH POOR 
VISIBILITIES IN THE HEAVIER SHOWERS. MOTORISTS DRIVING IN THE 
MOUNTAINS TODAY SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS.

COZ031-033-034-180345-
/O.CON.KBOU.WW.Y.0021.000000T0000Z-161118T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE
RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, 
LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, 
ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, 
BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, 
EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS,
KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, 
AND WINTER PARK
1235 PM MST THU NOV 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

* TIMING...SNOW THIS AFTERNOON THROUGH TONIGHT. THE HEAVIEST SNOW
  IS EXPECTED DURING THE AFTERNOON AND EVENING HOURS...THEN IT
  WILL DECREASE IN INTENSITY AFTER MIDNIGHT. 

* SNOW ACCUMULATIONS...4 TO 10 INCHES...HEAVIEST AMOUNTS ALONG AND
  NORTH OF THE INTERSTATE 70 CORRIDOR. 

* WIND/VISIBILITY...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH
  GUSTS TO 45 MPH OVER THE MORE EXPOSED AREAS ABOVE TIMBERLINE.
  VISIBILITIES LESS THAN A QUARTER MILE AT TIMES IN SNOW AND
  BLOWING SNOW.

* IMPACTS...ROADWAYS WILL BE SLUSHY...ICY...AND SNOWPACKED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
105 
WWUS45 KBOU 180248
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
748 PM MST THU NOV 17 2016

.LIGHT TO MODERATE SNOW IS CONTINUING OVER THE NORTH CENTRAL 
COLORADO MOUNTAINS THIS EVENING. ROADS ARE ICY AND SNOWPACKED AND
DRIVING CONDITIONS ARE HAZARDOUS.  MOTORISTS DRIVING IN THE 
MOUNTAINS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS.

COZ031-033-034-181200-
/O.CON.KBOU.WW.Y.0021.000000T0000Z-161118T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE
RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, 
LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, 
ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, 
BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, 
EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS,
KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, 
AND WINTER PARK
748 PM MST THU NOV 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

* TIMING...LIGHT TO MODERATE SNOW TO CONTINUE TONIGHT. SNOW WILL
  DECREASE IN INTENSITY AFTER MIDNIGHT.

* SNOW ACCUMULATIONS...4 TO 10 INCHES...HEAVIEST AMOUNTS ALONG 
  AND NORTH OF THE INTERSTATE 70 CORRIDOR. 

* WIND/VISIBILITY...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH 
  GUSTS TO 45 MPH OVER THE MORE EXPOSED AREAS ABOVE TIMBERLINE. 
  VISIBILITIES LESS THAN A QUARTER MILE AT TIMES IN SNOW AND 
  BLOWING SNOW. 

* IMPACTS...ROADWAYS WILL BE SLUSHY...ICY...AND SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
506 
WWUS45 KBOU 181052
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
352 AM MST FRI NOV 18 2016

...DRY WEATHER RETURNS AFTER QUICK SHOT OF SNOW YESTERDAY...

.THE FAST MOVING WEATHER SYSTEM THAT PRODUCED MODERATE TO HEAVY
SNOWFALL OVER THE MOUNTAINS YESTERDAY HAS MOVED OUT ONTO THE
NORTHERN PLAINS THIS MORNING...LEAVING NORTHERN COLROADO WITH A
FRESH BLANKET OF SNOWCOVER. A FEW LINGERING SNOW SHOWERS IN GRAND
AND SUMMIT COUNTIES EARLY THIS MORNING SHOULD DISSIPATE BY MID-
MORNING AS A STRONG HIGH PRESSURE RIDGE BUILDS OVER COLORADO. ANY
SNOWCOVERED ROADS THIS MORNING SHOULD SEE IMPROVING CONDITIONS BY
LATE MORNING AS DRY AIR RETURNS TO THE STATE.

COZ031-033-034-181200-
/O.CAN.KBOU.WW.Y.0021.000000T0000Z-161118T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE
RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, 
LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, 
ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, 
BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, 
EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS,
KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, 
AND WINTER PARK
352 AM MST FRI NOV 18 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

A FEW LINGERING SNOW SHOWERS THIS MORNING WILL BE DISSIPATING BY
MID-MORNING. NO ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED FROM
THE LINGERING SHOWERS. SKIES SHOULD BECOME MOSTLY SUNNY BY THIS
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter weather advisory went out at Nov 16, 3:36 PM MST, 2 minutes earlier.

Area forecast discussion, Nov 16, 3:36 PM MST, 2 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
336 PM MST Wed Nov 16 2016

.SHORT TERM...(This evening through Thursday)
Issued at 336 PM MST Wed Nov 16 2016

It did manage to get 80 F at DIA. This ties the all time record
high for the month of November. There is a uniform south-
southwesterly wind field in place right now over all of the
plains. However, there is a decent surge of westerly winds coming
off the foothills into the greater denver area right now. There is
a decent smoke plume on the radar originating from around Watkins
in Adams County. Winds should die down a bit during the early
evening. Models keep moderately strong southwesterly flow aloft
over the CWA tonight, then strong near due southerly flow Thursday
morning. An upper trough will move into the CWA through Thursday.
At 00Z Thursday afternoon late, all the models have the upper
trough over the eastern CWA with a weak closed circulation over
southeast to south central Colorado. The QG Omega fields have
strong upward vertical velocity overnight through much of Thursday.
The low level winds will continue south and this evening. A cold
front is expected to move south across the plains from 04Z to
about 12Z overnight. Concerning moisture, there will be plenty in
the upper, then mid levels moving in this evening and overnight.
There is pretty deep moisture over the mountains all day Thursday.
Low level moisture gets into the plains behind the front. Moisture
gets fairly deep over the plains by Thursday afternoon. There is
no measurable precipitation on the QPF fields tonight. There is a
decent amount over the mountains from 12Z-18Z, then over all the
CWA during the afternoon. The snow accumulation fields have
measurable snow for all the CWA by 00z Thursday late. For pops,
the current "likely"s for the plains and higher pops for the
mountains are okay. There certainly will not be much snow
accumulation over the plains. The SOO orographic snow model shows
 4-13 inches of snow in our high mountains through 00Z Thursday
late. Will go with an advisory for snow in Zones 31, 33 and 34.
For temperatures, Thursday's highs are 14-21 C colder than this
afternoon's. WIll allow the Red Flag Warning to expire at 01Z
this evening.

.LONG TERM...(Thursday night through Wednesday)
Issued at 336 PM MST Wed Nov 16 2016

Snow will end from west to east Thursday night. Still pretty good
agreement on the lift being gone by midnight, though there could
still be some flurries running around along the northern and
eastern borders. In the mountains there will also still probably
be some light snow from weak orographic lift that should trail off
into Friday morning. Temperatures will be below freezing on the
plains in the evening, but accumulation will depend on snow rates
overwhelming the melting from the warm ground. It's likely that
there will be a least a short period of heavy enough snow for a
little accumulation on grassy surfaces. Roads are more
questionable, especially where there is traffic.

Cool weather will continue Friday and Saturday with very dry air
moving over. Nighttime temperatures will be their coldest Saturday
morning, which will also help keep the highs down. By Sunday and
Monday we should have recovered back to above normal temperatures.

Next question is the energy moving into the southern part of the
ridge in the early part of the week. There is a bit better
agreement now on a weaker wave moving across about Tuesday. With
southerly low level flow ahead of the system, there may be enough
moisture and lift for some showers, more likely over the mountains
and in the southern part of our area. With this system not well
connected to a colder northern air mass, it will probably be warm
enough for rain on the plains while mountain impact will probably
be low as snow amounts will likely be light.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 336 PM MST Wed Nov 16 2016

Models keep southwesterlies going at DIA well into the evening
until a surge of cold air and northeasterly upslope flow moves in
around 05Z-06z. Behind the surge, ceilings should develop by 09Z.
Expect BKN-OVC010-020 are expected for much of Friday. Will go
with VCSH in the morning, then maybe some TEMPO -SHSN after 20Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MST this evening for COZ213>216-241-
246-247.

Winter Weather Advisory from 5 AM Thursday to 5 AM MST Friday
for COZ031-033-034.

&&

SHORT TERM...Gimmestad
LONG TERM...RJK
AVIATION...Gimmestad
Hazardous weather outlook, Nov 16, 11:04 AM MST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1104 AM MST WED NOV 16 2016

COZ030>051-171815-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1104 AM MST WED NOV 16 2016

...RED FLAG WARNING IN EFFECT FOR THE FRONT RANGE
FOOTHILLS...MIDDLE AND SOUTH PARKS...AND PALMER DIVIDE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ABOVE NORMAL TEMPERATURES AND VERY DRY CONDITIONS WILL BRING HIGH
FIRE DANGER TO MUCH OF THE FORECAST AREA THIS AFTERNOON. A RED
FLAG WARNING IS IN EFFECT WHERE THE COMBINATION OF STRONGEST WINDS
AND LOWEST HUMIDITIES CAN BE EXPECTED...FROM THE FRONT RANGE
FOOTHILLS AND HIGH MOUNTAIN VALLEYS ONTO THE PALMER DIVIDE AREA.

A RIDGE OF HIGH PRESSURE SLIDING TO OUR EAST WILL KEEP THE VERY
WARM AND DRY AIRMASS IN PLACE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SIGNIFICANT CHANGE IN THE WEATHER IS EXPECTED TOMORROW AS A
STRONG STORM SYSTEM MOVES INTO THE CENTRAL ROCKIES. WINDY AND MUCH
COLDER CONDITIONS ARE EXPECTED WITH ACCUMULATING SNOW LIKELY IN
THE MOUNTAINS. ON THE PLAINS, THERE WILL BE A GOOD CHANCE OF RAIN
AND SNOW BY LATE THURSDAY MORNING...CHANGING TO SNOW BY LATE
AFTERNOON. GUSTY NORTH WINDS WILL ALSO DEVELOP. LIGHT
ACCUMULATIONS OF SNOW WILL BE POSSIBLE ON THE PLAINS. THE STORM
SYSTEM WILL CLEAR OUT OF THE STATE BY FRIDAY MORNING, THOUGH SOME
SNOW SHOWERS MAY LINGER OVER THE MOUNTAINS.

COLDER TEMPERATURES WILL PERSIST THROUGH SATURDAY MORNING, BEFORE
A WARMING TREND GETS UNDERWAY OVER THE WEEKEND. ANOTHER WEATHER
SYSTEM IS EXPECTED TO DEVELOP EARLY NEXT WEEK WHICH WILL MOVE OVER
THE STATE TUESDAY WITH A CHANCE OF SNOW IN THE MOUNTAINS AND ONTO
THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 1:48 AM MSTRed Flag WarningBOUArapahoe, Boulder, Clear Creek, Douglas, Elbert, Gilpin and 6 more16 hr

Nearby

Winter Weather Advisories in Colorado, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.